MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; DBD-SAFETY BLOOD COLLECTION NEEDLE 21GX1

Medline Industries, LP MEDLINE; DBD-SAFETY BLOOD COLLECTION NEEDLE 21GX1
Catalog Number DYNDSBCN21GZ
Medical Device Problem Codes Fluid/Blood Leak (1250); Loose or Intermittent Connection (1371); Retraction Problem (1536)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the needle cover is not coming back down over the needles and blood is continuing to flow out of the needle after removing the tube.".
 
Additional Manufacturer Narrative
The customer reported blood exposure events in which ¿the needle cover is not coming back down over the needles and blood is continuing to flow out of the needle after removing the tube,¿ ¿today we got blood all over the tubes, the patient and work area,¿ and later stated ¿tubes are flying off the hubs.Blood is dripping from inside the vacutainer holder where the sheath is not retracting back down.Needles don¿t screw onto holders securely¿; the customer also stated the ¿patient was traumatized by their own blood dripping onto them after collection¿ and answered ¿no¿ to serious injury, medical intervention, follow-up care, and post-exposure tasks.At this time, a sample(s) was not received for investigation; the investigation included review of recent complaint trends/scar activity for the past 3 months, and review of the last three trend reports found no trends for the specified material number and corresponding defect type.The complaint was not confirmed due to the fact that this issue can only be confirmed by further investigating the sample or a provided photo, and ¿sample required to determine cause.¿ based on the review of the details provided for the complaint investigation, medline was unable to confirm the complaint issue or that the product failed to meet specifications; there was no reported death or serious injury, no further action was taken because objectionable trends were not seen, and if a sample, photo and/or additional information becomes available this complaint will be reopened to be further investigated.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
DBD-SAFETY BLOOD COLLECTION NEEDLE 21GX1
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
narendra nambula
three lakes drive
northfield, IL 60093--275
MDR Report Key50819124
Report Number1417592-2026-44720
Device Sequence Number16005046
Product Code JKA
UDI-Device Identifier20193489007876
UDI-Public20193489007876
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K220900
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberDYNDSBCN21GZ
Device Lot Number(10)211201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown